Siberian Mathematical Journal

, Volume 59, Issue 6, pp 947–959 | Cite as

The Absolute Ε-Entropy of a Compact Set of Infinitely Differentiable Aperiodic Functions

  • V. N. BelykhEmail author


We calculate asymptotics for the Kolmogorov ε-entropy of the compact set of infinitely differentiable aperiodic functions embedded continuously into the space of continuous functions on a closed finite interval.


ε-entropy compact set infinitely differentiable function Gevrey class 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Kolmogorov A. N., “On certain asymptotic characteristics of completely bounded metric spaces,” Dokl. Akad. Nauk SSSR, vol. 108, No. 3, 385–388 (1956).MathSciNetzbMATHGoogle Scholar
  2. 2.
    Babenko K. I., Fundamentals of Numerical Analysis [Russian], RCD, Moscow and Izhevsk (2002).Google Scholar
  3. 3.
    Belykh V. N., “On the best approximation properties of C ∞-smooth functions on an interval of the real axis (to the phenomenon of unsaturated numerical methods),” Sib. Math. J., vol. 46, No. 3, 373–387 (2005).CrossRefGoogle Scholar
  4. 4.
    Vitushkin A. G., Estimating the Complexity of the Tabulation Problem [Russian], Fizmatgiz, Moscow (1959).Google Scholar
  5. 5.
    Mityagin B. S., “Approximative dimension and bases for nuclear spaces,” Uspekhi Mat. Nauk, vol. 16, No. 4, 63–132 (1961).MathSciNetzbMATHGoogle Scholar
  6. 6.
    Newns W. F., “On the representation of analytic functions by infinite series,” Philos. Trans. Roy. Soc. London (A), vol. 245, 429–468 (1953).MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Babenko K. I., “Entropy of one class of analytic functions,” Nauch. Dokl. Vyssh. Shkoly, no. 2, 9–16 (1958).Google Scholar
  8. 8.
    Erokhin V. D., “Asymptotics of the ε-entropy of analytic functions,” Dokl. Akad. Nauk SSSR, vol. 120, No. 5, 949–952 (1958).MathSciNetGoogle Scholar
  9. 9.
    Widom H., “Rational approximation and n-dimensional diameter,” J. Approx. Theory, vol. 5, No. 4, 343–361 (1972).MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Belykh V. N., “Asymptotics of Kolmogorov’s ε-entropy for some classes of infinitely differentiable periodic functions (Babenko’s problem),” Dokl. Math., vol. 81, No. 2, 293–297 (2010).MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Sinwel H. F., “Uniform approximation of differentiable functions by algebraic polynomials,” J. Approx. Theory, vol. 32, No. 1, 1–8 (1981).MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Bernstein S. N., “On a theorem by V. A. Markov,” in: Collected Works. Vol. 2 [Russian], Izdat. Akad. Nauk SSSR, Moscow and Leningrad, 1954, 281–286.Google Scholar
  13. 13.
    Belykh V. N., “On the absolute ε-entropy of some compact set of infinitely differentiable periodic functions,” Sib. Math. J., vol. 52, No. 3, 381–393 (2011).MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Carleman T., Les fonctions quasi analytiques, Gauthier-Villars, Paris (1926).zbMATHGoogle Scholar
  15. 15.
    Belykh V. N., “On solving the problem of an ideal incompressible fluid flow around large-aspect-ratio axisymmetric bodies,” J. Appl. Mech. Tech. Phys., vol. 47, No. 5, 661–670 (2006).MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Belykh V. N., “Exterior axisymmetric Neumann problem for the Laplace equation: Numerical algorithms without saturation,” Dokl. Math., vol. 76, No. 3, 882–885 (2007).MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Pleiades Publishing, Ltd. 2018

Authors and Affiliations

  1. 1.Sobolev Institute of MathematicsNovosibirskRussia

Personalised recommendations